Alert archive / Indiana / Tornado Warnings in 2010

Tornado Warning 29, NWS Indianapolis, IN

June 15, 2010Greene County, Monroe County, Indiana

NWS Indianapolis, IN issued this tornado warning at Jun 15, 2010, 6:10 PM EDT for Greene County, Monroe County, Indiana. It was in force for 35 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 15, 2010, 6:10 PM EDT (22:10 UTC)
Expired
Jun 15, 2010, 6:45 PM EDT
In force
35 min
Issued by
NWS Indianapolis, IN
Area
Storm-based polygon

Counties Greene County, IN, Monroe County, IN

The radar

The Indianapolis radar (KIND), 70 km from the middle of the area, began a volume at 22:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Jun 15, 1:29 PM EDTSevere Thunderstorm WatchSPC9 hr

The nearest sounding before it

Lincoln, IL (KILX), launched 12:00Z, 10.2 hours before the alert went out and 200 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lincoln, IL at 12:00Z on 2010-06-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 630 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lincoln, IL at 12:00Z on 2010-06-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 40 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
630 J/kg
Mixed-layer CIN
-87 J/kg
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
40 m²/s²
0-3 km storm-relative helicity
60 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.4

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

979 
WFUS53 KIND 152210
TORIND
INC055-105-152245-
/O.NEW.KIND.TO.W.0029.100615T2210Z-100615T2245Z/

BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
610 PM EDT TUE JUN 15 2010

THE NATIONAL WEATHER SERVICE IN INDIANAPOLIS HAS ISSUED A

* TORNADO WARNING FOR...
  NORTHEASTERN GREENE COUNTY IN SOUTHWEST INDIANA...
  CENTRAL MONROE COUNTY IN SOUTH CENTRAL INDIANA...

* UNTIL 645 PM EDT

* AT 606 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO. THIS DANGEROUS
  STORM WAS LOCATED 11 MILES WEST OF BLOOMINGTON...AND MOVING EAST AT
  25 MPH.

* THIS DANGEROUS STORM WILL BE NEAR...
  WHITEHALL AROUND 625 PM EDT...
  SMITHVILLE AROUND 630 PM EDT...
  BLOOMINGTON AND INDIANA UNIVERSITY AROUND 635 PM EDT...
  UNIONVILLE AROUND 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3906 8677 3917 8678 3917 8676 3917 8670
      3919 8670 3930 8640 3908 8638
TIME...MOT...LOC 2210Z 260DEG 21KT 3911 8669

$$

MRD/RYAN
3 follow-up statements
284 
WWUS53 KIND 152216
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
616 PM EDT TUE JUN 15 2010

INC055-105-152245-
/O.CON.KIND.TO.W.0029.000000T0000Z-100615T2245Z/
GREENE-MONROE-
616 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR NORTHEASTERN GREENE AND
CENTRAL MONROE COUNTIES UNTIL 645 PM EDT...

AT 612 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 8 MILES SOUTHWEST OF BLOOMINGTON...MOVING EAST AT
25 MPH.

AT 607 PM, A ROTATING WALL CLOUD WAS REPORTED ON THE GREENE...MONROE 
COUNTY BORDER...NORTHEAST OF SOLSBERRY. 

THIS DANGEROUS STORM WILL BE NEAR...
  WHITEHALL AROUND 625 PM EDT...
  INDIANA UNIVERSITY AND BLOOMINGTON AROUND 630 PM EDT...
  UNIONVILLE AROUND 645 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3906 8671 3915 8676 3917 8675 3917 8670
      3919 8670 3930 8640 3908 8638
TIME...MOT...LOC 2215Z 261DEG 22KT 3912 8664

$$

MRD/RYAN
206 
WWUS53 KIND 152222
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
622 PM EDT TUE JUN 15 2010

INC055-152232-
/O.CAN.KIND.TO.W.0029.000000T0000Z-100615T2245Z/
GREENE-
622 PM EDT TUE JUN 15 2010

...THE TORNADO WARNING FOR NORTHEASTERN GREENE COUNTY IS CANCELLED...

THE STORM WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE WARNED 
AREA.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3919 8670 3930 8640 3908 8638 3906 8670
TIME...MOT...LOC 2222Z 263DEG 25KT 3912 8656

$$

INC105-152245-
/O.CON.KIND.TO.W.0029.000000T0000Z-100615T2245Z/
MONROE-
622 PM EDT TUE JUN 15 2010

...A TORNADO WARNING REMAINS IN EFFECT FOR CENTRAL MONROE COUNTY
UNTIL 645 PM EDT...

AT 616 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO.  THIS DANGEROUS
STORM WAS LOCATED 6 MILES SOUTHWEST OF BLOOMINGTON...MOVING EAST AT
30 MPH.

AT 607 PM, A ROTATING WALL CLOUD WAS REPORTED ON THE GREENE...MONROE 
COUNTY BORDER...NORTHEAST OF SOLSBERRY. 

THIS DANGEROUS STORM WILL BE NEAR...
  BLOOMINGTON AROUND 630 PM EDT...
  UNIONVILLE AROUND 640 PM EDT...

PRECAUTIONARY/PREPAREDNESS ACTIONS...

TAKE COVER NOW. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A
STURDY BUILDING. AVOID WINDOWS. IF IN A MOBILE HOME...A VEHICLE OR
OUTDOORS...MOVE TO THE CLOSEST SUBSTANTIAL SHELTER AND PROTECT
YOURSELF FROM FLYING DEBRIS.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

&&

LAT...LON 3919 8670 3930 8640 3908 8638 3906 8670
TIME...MOT...LOC 2222Z 263DEG 25KT 3912 8656

$$

MRD/RYAN
428 
WWUS53 KIND 152242
SVSIND

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
642 PM EDT TUE JUN 15 2010

INC105-152251-
/O.EXP.KIND.TO.W.0029.000000T0000Z-100615T2245Z/
MONROE-
642 PM EDT TUE JUN 15 2010

...THE TORNADO WARNING FOR CENTRAL MONROE COUNTY WILL EXPIRE AT 645 
PM EDT...

THE STORM WHICH PROMPTED THE WARNING HAS WEAKENED BELOW SEVERE
LIMITS...AND NO LONGER POSES AN IMMEDIATE THREAT TO LIFE OR PROPERTY.
 HOWEVER SMALL HAIL AND GUSTY WINDS ARE STILL POSSIBLE WITH THIS
THUNDERSTORM.

IN ADDITION...STRONG THUNDERSTORMS MAY REDEVELOP...AND A SEVERE 
THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 10 PM.

TO REPORT SEVERE WEATHER...CONTACT YOUR NEAREST LAW ENFORCEMENT
AGENCY. THEY WILL RELAY YOUR REPORT TO THE NATIONAL WEATHER SERVICE
IN INDIANAPOLIS.

LAT...LON 3919 8670 3930 8640 3908 8638 3906 8670
TIME...MOT...LOC 2241Z 263DEG 25KT 3913 8639

$$

MRD/RYAN

What forecasters said that day

The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Indianapolis, IN wrote its last area forecast discussion before this tornado warning went out at Jun 15, 6:00 PM EDT, 10 minutes earlier.

Area forecast discussion, Jun 15, 6:00 PM EDT, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
600 PM EDT TUE JUN 15 2010

.UPDATE...
22Z MESOSCALE DISCUSSION ADDED BELOW.

&&

.SYNOPSIS...LOW PRESSURE NEAR MOLINE WITH WARM AND HUMID SOUTH AND
SOUTHEAST WINDS ACROSS ILLINOIS AND INDIANA ARE SETTING THE STAGE
FOR AN AFTERNOON AND AN EVENING ROUND OF SEVERE THUNDERSTORMS.
MORNING CLOUD HAS SLOWED WARMING BUT EVENTUAL MAX TEMPERATURES
TODAY REACHING MID 80S TO LOWER 90S WITH DEWPOINTS LOW TO MID 70S
WILL PROVIDE AMPLE FUEL WHILE LOW LEVEL DIRECTIONAL SHEAR HELPS
SPIN UP SUPERCELLS.

&&

.22Z MESOSCALE DISCUSSION...
SURFACE MESOANALYSIS AND RADAR IMAGERY SHOWS A MESOLOW LOCATED
BETWEEN MATOON AND DECATUR ILLINOIS WITH A SECONDARY MESOLOW LOCATED
ALONG THE INTERSECTION OF A SURGING SQALL LINE /MOVEMENT 45-50 KTS/
AND A WARM FRONT NEAR THE IL/INDIANA BORDER /SW OF TERRE HAUTE/.
THIS WARM FRONT EXTENDS EWD INTO MONROE AND FAR SRN BARTHOLOMEW
COUNTIES. RECENT REGIONAL VAD WIND PROFILE DATA INDICATES
STRENGTHENING/BACKING LOW LEVEL WINDS BETWEEN 2000 AND 5000 FT OVER
SRN/CENTRAL INDIANA AHEAD OF THE APPROACHING SQUALL LINE. IN
ADDITION TO ENHANCING LOW LEVEL SHEAR AND INCREASING TORNADO
POTENTIAL WITH ISOLATED SVR TSTMS AHEAD OF THE SQUALL LINE /ALONG
THE WARM FRONTAL BOUNDARY/ THIS WILL ALSO SUPPORT INCREASING STORM
RELATIVE INFLOW INTO THE SQUALL LINE AS IT MOVES INTO WCENTRAL/SWRN
INDIANA OVER THE NEXT HOUR ENHANCING THE DAMAGING WIND THREAT.
ALTHOUGH THE DAMAGING WIND THREAT WILL LIKELY BE SOMEWHAT LESS NORTH
OF THE AFOREMENTIONED BOUNDARY...STRONG FORCING COUPLED WITH
MODERATE UNSTABLE /MUCAPES AROUND 2000 J/KG/ WILL STILL SUPPORT THE
THREAT FOR DAMAGING WINDS ACROSS NRN PORTIONS OF THE CWA.
HOWEVER...THE GREATEST THREAT FOR DAMAGING WINDS APPEARS TO BE ALONG
AND SOUTH OF THE AFOREMENTIONAL FRONT. THIS FRONT IS EXPECTED TO
LIFT NWD INTO THE INDIANAPOLIS METRO AREA BY 8PM AS STRONG PRESSURE
FALLS CONTINUE AHEAD OF THE SQUALL LINE. CURRENT TSTM MOTIONS AND
ANTICIPATED SLIGHT ACCELERATIONS DUE TO CELL/LINE MERGERS WOULD TAKE
THE THREAT OF SVR WIND INTO THE INDY METRO AREA BEGINNING AROUND
7PM...WITH THE LIKELIHOOD INCREASING MARKEDLY BETWEEN 730 AND 8PM.

&&
.NEAR TERM /THIS AFTERNOON AND EVENING/...
LOW STRATUS ARE SLOWLY ERODING ACROSS THE FORECAST AREA LATE THIS
MORNING. TEMPERATURE RISES WERE BEING TEMPERED A BIT BY THE
CLOUDS...WITH MOST LOCATIONS HOLDING IN THE 70S AT 15Z.

FORECAST FOCUS CONTINUES TO BE ON HEAVY RAIN AND SEVERE WEATHER
POTENTIAL FOR THE REGION LATER TODAY. HAVE FOLLOWED THE RAPID
REFRESH/RUC COMBO WITH RESPECT TO MAIN FEATURES FOR THE NEAR TERM.

ALL SIGNS ARE CERTAINLY POINTING TO MOTHER NATURE PROVIDING A
REPEAT PERFORMANCE TO THE LAST SEVERAL NIGHTS HERE IN CENTRAL
INDIANA. DO ANTICIPATE CONVECTION TO EVOLVE AT A SLOWER PACE THIS
AFTERNOON THAN IT DID ON MONDAY AND HAVE A FEW REASONS FOR THIS
THINKING. LOWER CLOUDS ARE HAMPERING HEATING AND MESOANALYSIS
INDICATING THAT REGION IS FIGHTING INHIBITION IN THE LOW LEVELS.
HOWEVER...INSTABILITY WILL GRADUALLY INCREASE DURING THE AFTERNOON
AS THE SUN MAKES AN APPEARANCE. CLOSER ANALYSIS OF SOUNDING DATA
ALSO PROVIDING SOME INTERESTING CLUES AS TO HOW THINGS MAY EVOLVE
LATER ON. LOW LEVEL INVERSION IS PRESENT AT THIS POINT IN
TIME...BUT A GOOD AMOUNT OF INSTABILITY IS ALREADY PRESENT ABOVE
THE INVERSION. FURTHERMORE...SOUNDINGS SHOWING A BROADER AREA OF
DRYING AND POSSIBLY A HINT OF SUBSIDENCE THROUGH THE MID LEVELS.
INITIALLY...THIS IS KEEPING IT QUIET OVER THE REGION.

HOWEVER...AS HEATING COMMENCES OVER THE NEXT FEW HOURS AND
TEMPERATURES WARM...INHIBITION WILL BE SLOWLY EATEN AWAY WITH
INCREASING CAPES ABOVE THE INVERSION EVENTUALLY BEING REALIZED
BY LATER IN THE AFTERNOON. SBCAPES WILL LIKELY PLATEAU NEAR
3000-4000 J/KG ONCE AGAIN BY LATE AFTERNOON/EARLY EVENING.
BOUNDARIES WILL THEN COME INTO PLAY AS FOCUSING MECHANISMS TO
ENHANCE CONVECTION...INCLUDING THE MAIN FRONTAL BOUNDARY LOCATED
OVER NORTHERN ILLINOIS/INDIANA... AND WHAT WOULD APPEAR TO BE THE
MAIN REMNANT OUTFLOW BOUNDARY FROM THE MONDAY NIGHT CONVECTION.
THIS OUTFLOW BOUNDARY LOOKS TO BE INFLUENCING THE CONVECTION
CURRENTLY MOVING NORTHEAST ACROSS CENTRAL ILLINOIS AT THIS
TIME...SOUTHEAST INTO SOUTHERN INDIANA. EXPECT THIS BOUNDARY TO
MOVE NORTH ACROSS THE FORECAST AREA WITH TIME THIS AFTERNOON...
ALLOWING HIGHER DEWPOINT AIR IN THE MID 70S TO RETURN.

INITIAL COMPLEX OVER CENTRAL ILLINOIS WILL IMPACT MANY OF OUR
WESTERN COUNTIES THIS AFTERNOON...BUT ANTICIPATE THE MAIN
CONVECTION TO FIRE AHEAD OF THE FRONTAL BOUNDARY AND STRONG SHORT
WAVE AXIS OVER EASTERN MISSOURI AND WESTERN ILLINOIS BY MID
AFTERNOON...MOVING EAST AND INTENSIFYING INTO THE FORECAST AREA
SOMETIME AFTER 22-23Z. SIGNIFICANT DAMAGING WIND THREAT IS ONCE
AGAIN IN PLACE AND IS THE MAIN CONCERN AS CONVECTION ORGANIZES
INTO BOWING SEGMENTS OR POTENTIALLY EVEN A DERECHO THIS EVENING.
ALSO FEEL A SLIGHTLY BETTER ENVIRONMENT WILL BE PRESENT FOR
ROTATING STORMS AND TORNADOES AS LOW LEVEL SHEAR IS ENHANCED WITH
THE LOW LEVEL JET IMMEDIATELY AHEAD OF THE WAVE OF LOW PRESSURE
THIS EVENING. MAIN CONCERN HERE WOULD BE IF SUPERCELLS CAN GET
ORGANIZED WITHIN A WELL ORGANIZED BOW ECHO. LARGE HAIL WILL ALSO
BE POSSIBLE. CONVECTIVE EVOLUTION WILL BE MONITORED CLOSELY
THROUGH THE AFTERNOON.

FINALLY...TORRENTIAL RAINFALL AND POTENTIAL FLOODING REMAIN A
SIGNIFICANT CONCERN. RAIN FROM MONDAY AFTERNOON AND EVENING WAS
GENERALLY 1 TO 3 INCHES FOCUSED OVER THE NORTHERN HALF OF THE
FORECAST AREA. WITH NOW 2 TO 5 INCHES HAVING FALLEN ACROSS A LARGE
PORTION OF THE FORECAST AREA SINCE FRIDAY...RIVERS AND STREAMS ARE
RUNNING HIGH AND GROUND IS WATERLOGGED. ANY ADDITIONAL RAINFALL
WILL CAUSE PROBLEMS AND WITH PRECIPITABLE WATER VALUES RECOVERING
TO 2 TO 2.25 INCHES THIS EVENING...LIKELY TO SEE HEAVY RAINFALL.
THEREFORE EXPANDED THE FLASH FLOOD WATCH TO ENCOMPASS THE REST OF
THE FORECAST AREA.

TEMPS...FEW CHANGES AS MOST LOCATIONS WILL AGAIN CLIMB FROM THE
MID 80S TO NEAR 90 DEGREES.

&&

.SHORT TERM /LATE TONIGHT THROUGH EARLY FRIDAY/...ONCE SEVERE
CONVECTION EXITS BETWEEN MIDNIGHT AND DAYBREAK ACROSS CENTRAL
INDIANA...THUNDERSTORM THREAT ENDS AT LEAST UNTIL EARLY FRIDAY.
ALL MODELS IN GOOD AGREEMENT AND THUS CONFIDENCE PRETTY HIGH THAT
RIDGING BUILDING INTO THE MIDWEST WEDNESDAY WILL RESULT IN DRY
WEATHER AT LEAST INTO EARLY FRIDAY ALONG WITH SLIGHTLY COOLER MAX
AND MIN TEMPERATURES AND DEWPOINTS RETURNING TO MID 60S OR LOWER.
WILL USE A BLEND OF MOS GUIDANCES FOR MAX AND MIN TEMPS. A SLIGHT
LEAN TOWARDS MINS ABOVE GUIDANCES GIVEN SATURATED GROUND LIKELY
LEADING TO DEWPOINTS HIGHER THAN MODELS SUGGEST AND VERY HEAVY
DEWS FOR COUPLE OF DAYS.

&&

.LONG TERM /FRIDAY THROUGH TUESDAY/...FORECAST ISSUE HERE IS
RETURN OF THUNDERSTORM POTENTIAL AND EXCESSIVE HEAT POTENTIAL.
ALL MODELS AGAIN IN PRETTY GOOD AGREEMENT IN DROPPING NORTHWEST
PACIFIC TROUGH SOUTHEAST INTO ROCKIES THEN LIFTING IT NORTHEAST
INTO SOUTHERN CANADA. THIS RESULTS IN FURTHER BUILDING OF UPPER
RIDGE BACK OVER GREAT LAKES REGION AND RETURN OF SOUTH AND
SOUTHWEST FLOW AND DEWPOINTS BACK TOWARDS 70. RESULTING HEAT
INDICES IN MID TO UPPER 90S...JUST BELOW HEAT CRITERIA. AS FOR
THUNDER THREAT...ALL MODELS DRAG A WEAK BOUNDARY TO SOUTHERN GREAT
LAKES WITH WEAK IMPULSES FLATTENING FLOW TO MORE WESTERLY.
RELATIVE TO RECENT DAYS IT APPEARS SURFACE BOUNDARY TO BE FURTHER
NORTH AND GREATER THREAT ACROSS SOUTHERN GREAT LAKES REGION BUT
CLOSE ENOUGH TO ADD OR MAINTAIN CHANCE THREAT CURRENTLY IN
FORECAST. HAVE ADDED THREAT INTO FRIDAY AS A RESULT OF MODELS
DROPPING THAT BOUNDARY CLOSE TO OUR FORECAST AREA AND THIS AGREES
WITH ADJACENT OFFICES AND HPC. NOT CERTAIN CURRENT DRY FORECAST
SUNDAY NIGHT INTO MONDAY WILL HOLD OUT AS WEAK WAVES IN ZONAL FLOW
IN BASE OF WESTERLIES MAY STILL BE A THREAT. LATER FORECASTS MAY
ADJUST THIS.

&&

.AVIATION.../DISCUSSION FOR 151800Z TAFS/...
AS LOWER CLOUDS MIX OUT EARLY THIS AFTERNOON...CONVECTION IS
DEVELOPING QUICKLY OVER EAST-CENTRAL ILLINOIS. THIS LINE IS MOVING
NORTHEAST AND WILL LIKELY IMPACT KHUF AND KLAF WITHIN THE FIRST
TWO HOURS OF THE FORECAST. EXPECT MVFR/IFR CONDITIONS TO DEVELOP
WITHIN THE CONVECTION ALONG WITH POTENTIAL HIGHER WIND GUSTS.
SHOULD THIS LINE CONTINUE TO DEVELOP FURTHER THIS AFTERNOON...IT
MAY IMPACT KBMG AND KIND LATER IN THE AFTERNOON.

ANTICIPATE ADDITIONAL SIGNIFICANT CONVECTIVE DEVELOPMENT TO THE
WEST LATER THIS AFTERNOON MIGRATING INTO CENTRAL INDIANA AFTER
22Z. AT THIS POINT...TOO EARLY TO PINPOINT SPECIFIC TIMING OF
IMPACTS. HOWEVER...APPEARS BEST CHANCE FOR STORMS TO IMPACT ALL
FOUR TERMINALS WILL BE BETWEEN 22Z AND 04Z. CONCERNED ABOUT
SIGNIFICANT WIND GUSTS WITH THE LEADING EDGE OF THE
STORMS...SIMILAR TO MONDAY NIGHT. ALSO WILL SEE RAPIDLY
DETERIORATING CONDITIONS WITHIN THE STORMS WITH IFR OR LOWER
CONDITIONS. WILL USE AMENDMENTS TO HIGHLIGHT SPECIFIC IMPACTS AS
CONDITIONS EVOLVE LATER TODAY.

IN WAKE OF THE THUNDERSTORMS...EXPECT IFR CEILINGS TO PERSIST FOR
THE REMAINDER OF THE NIGHT AS LOW LEVEL INVERSION ESTABLISHES. FOG
MAY BECOME AN ISSUE AS WELL WITH LOWER VISIBILITIES. CEILINGS WILL
SLOWLY IMPROVE THROUGH MIDDAY AS LOW LEVEL MIXING ESTABLISHES.
SOUTHWEST WINDS THIS AFTERNOON WILL LIKELY BACK TO SOUTHERLY OR
EVEN SOUTHEAST THIS EVENING AS THE STORMS MOVE IN. WINDS WILL THEN
VEER TO NORTHWEST WEDNESDAY MORNING AS THE FRONTAL BOUNDARY
FINALLY SHIFTS SOUTH.

&&

.IND WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH THROUGH WEDNESDAY MORNING FOR INZ021-028>031-
035>049-051>057-060>065-067>072.

&&

SYNOPSIS...TUCEK
NEAR TERM...RYAN
SHORT TERM...TUCEK
LONG TERM....TUCEK
AVIATION...RYAN
MESOSCALE...CROSBIE
Hazardous weather outlook, Jun 15, 1:44 PM EDT, 4 hours 26 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
144 PM EDT TUE JUN 15 2010

INZ021-028>031-035>049-051>057-060>065-067>072-161745-
CARROLL-WARREN-TIPPECANOE-CLINTON-HOWARD-FOUNTAIN-MONTGOMERY-
BOONE-TIPTON-HAMILTON-MADISON-DELAWARE-RANDOLPH-VERMILLION-PARKE-
PUTNAM-HENDRICKS-MARION-HANCOCK-HENRY-VIGO-CLAY-OWEN-MORGAN-
JOHNSON-SHELBY-RUSH-SULLIVAN-GREENE-MONROE-BROWN-BARTHOLOMEW-
DECATUR-KNOX-DAVIESS-MARTIN-LAWRENCE-JACKSON-JENNINGS-
144 PM EDT TUE JUN 15 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CENTRAL INDIANA.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

THERE IS A MODERATE RISK FOR SEVERE THUNDERSTORMS THIS AFTERNOON AND
EVENING. THE MAIN THREATS WILL BE DAMAGING WINDS...FLOODING RAINS
AND FREQUENT LIGHTNING. HAIL TO GOLF BALL SIZE IS ALSO POSSIBLE. ISOLATED
TORNADOES CANNOT BE RULED OUT. ONE ROUND OF THUNDERSTORMS WILL
OCCUR THIS AFTERNOON. A SECOND LINE OF STORMS SWEEP THROUGH THIS
EVENING.

FLASH FLOODING IS ALSO A SIGNIFICANT THREAT...AND A FLASH FLOOD
WATCH IS IN EFFECT FOR ALL OF CENTRAL INDIANA THROUGH WEDNESDAY
MORNING.

FLOOD ADVISORIES AND WARNINGS ARE ALSO IN EFFECT FOR MANY AREA
RIVERS. SEE THE LATEST RIVER STATEMENTS FOR DETAILS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH TUESDAY.

SCATTERED THUNDERSTORMS WILL RETURN TO CENTRAL INDIANA FRIDAY
INTO SUNDAY AND AGAIN TUESDAY. THE MAIN THREATS WILL ONCE AGAIN
BE DAMAGING WINDS...HEAVY DOWNPOURS...LARGE HAIL...AND FREQUENT
LIGHTNING.

FLASH FLOODING WILL REMAIN A THREAT...AND A FLASH FLOOD WATCH WILL
CONTINUE THROUGH WEDNESDAY MORNING.

FLOODING WILL CONTINUE ALONG AREA RIVERS THROUGH MUCH OF THE
PERIOD. CONTINUE TO REFER TO THE LATEST RIVER STATEMENTS FOR DETAILS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS REQUESTED FOR THIS AFTERNOON AND TONIGHT.

&&

MORE INFORMATION...ALONG WITH OTHER WEATHER...HYDROLOGICAL AND
CLIMATE INFORMATION CAN BE FOUND...AT HTTP://WEATHER.GOV/IND (ALL
LOWERCASE)

TUCEK

In the hours before

Local storm report, Jun 15, 5:31 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
531 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0529 PM     FUNNEL CLOUD     LINTON                  39.04N 87.16W
06/15/2010                   GREENE             IN   LAW ENFORCEMENT

            GREENE COUNTY SHERIFF REPORTING FUNNEL CLOUD NORTHEAST OF
            LINTON.

&&

AHOMANN
Local storm report, Jun 15, 5:49 PM EDT, 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
549 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0548 PM     FUNNEL CLOUD     2 E BLOOMFIELD          39.03N 86.90W
06/15/2010                   GREENE             IN   TRAINED SPOTTER

            FUNNEL JUST NORTH OF SPOTTERS LOCATION...HAS BEEN PRESENT
            FOR AT LEAST 5 MINUTES.

&&

AHOMANN
Local storm report, Jun 15, 5:51 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
551 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0546 PM     HAIL             1 N SMITHVILLE          39.09N 86.51W
06/15/2010  E0.50 INCH       MONROE             IN   AMATEUR RADIO

            LOCATED AT THE INTERSECTION OF HIGHWAY 37 AND OLD HIGHWAY
            37 IN THE CLEAR CREEK NEIGHBORHOOD.

&&

AHOMANN
Local storm report, Jun 15, 5:53 PM EDT, 17 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
553 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0547 PM     HAIL             1 N SMITHVILLE          39.09N 86.51W
06/15/2010  E1.75 INCH       MONROE             IN   AMATEUR RADIO

            GOLF BALL SIZE HAIL FELL AT LAKEVIEW ELEMENTARY SCHOOL.

&&

AHOMANN
Local storm report, Jun 15, 5:57 PM EDT, 13 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
557 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0552 PM     FUNNEL CLOUD     1 N SMITHVILLE          39.09N 86.51W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            WALL CLOUD WITH ROTATION AT INTERSECTION OF HIGHWAY 37
            AND OLD HIGHWAY 37.

0549 PM     FUNNEL CLOUD     BLOOMINGTON             39.17N 86.52W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            POSSIBLE WALL CLOUD WITH SLIGHT ROTATION.

&&

AHOMANN
Local storm report, Jun 15, 6:03 PM EDT, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE INDIANAPOLIS IN
603 PM EDT TUE JUN 15 2010

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0554 PM     TSTM WND DMG     2 S SMITHVILLE          39.04N 86.51W
06/15/2010                   MONROE             IN   AMATEUR RADIO

            TEN INCH LIVE TREE SNAPPED OFF AT FAIRFAX ROAD.

0540 PM     HAIL             9 N BLOOMFIELD          39.16N 86.94W
06/15/2010  E0.75 INCH       GREENE             IN   TRAINED SPOTTER

            HAIL LASTED FOR APPROXIMATELY 10 MINUTES.

&&

AHOMANN

The office that day

Everything else NWS Indianapolis, IN issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 14, 8:00 PM EDTTornado WarningINDBrown, Monroe30 min
Jun 14, 8:12 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Marion48 min
Jun 14, 8:13 PM EDTSevere Thunderstorm WarningINDLawrence, Monroe32 min
Jun 14, 8:27 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Johnson, Morgan33 min
Jun 14, 8:32 PM EDTSevere Thunderstorm WarningINDJackson, Jennings43 min
Jun 14, 8:36 PM EDTAreal Flood WarningINDBartholomew, Brown, Decatur, Jackson, Jennings, Johnson and 3 more6 hr
Jun 14, 8:38 PM EDTSevere Thunderstorm WarningINDHancock, Shelby37 min
Jun 14, 8:42 PM EDTSevere Thunderstorm WarningINDJackson33 min
Jun 14, 8:58 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Shelby32 min
Jun 14, 9:02 PM EDTSevere Thunderstorm WarningINDHancock, Henry, Madison, Rush28 min
Jun 14, 9:25 PM EDTSevere Thunderstorm WarningINDDecatur18 min
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Madison26 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDHamilton, Marion36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan36 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMarion, Morgan48 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 10:55 AM EDTRiver Flood WarningINDMorgan, Owen12 hr
Jun 15, 2:57 PM EDTSpecial Weather StatementINDVigo48 min
Jun 15, 3:43 PM EDTSevere Thunderstorm WarningINDSullivan47 min
Jun 15, 4:22 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan38 min
Jun 15, 5:00 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Sullivan30 min
Jun 15, 5:21 PM EDTTornado WarningINDGreene, Monroe, Owen24 min
Jun 15, 5:23 PM EDTSevere Thunderstorm WarningINDSullivan, Vigo37 min
Jun 15, 5:43 PM EDTTornado WarningINDGreene, Monroe, Morgan, Owen32 min
Jun 15, 5:46 PM EDTSevere Thunderstorm WarningINDDaviess, Knox, Sullivan59 min
Jun 15, 5:48 PM EDTFlash Flood WarningINDClay, Daviess, Greene, Knox, Parke, Sullivan and 2 more6 hr
Jun 15, 5:53 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence, Monroe37 min
Jun 15, 5:55 PM EDTSevere Thunderstorm WarningINDClay, Greene, Parke, Sullivan, Vermillion, Vigo50 min
Jun 15, 6:14 PM EDTTornado WarningINDBrown, Jackson, Monroe46 min
Jun 15, 6:25 PM EDTSevere Thunderstorm WarningINDClay, Greene, Owen, Parke, Putnam, Vigo50 min
Jun 15, 6:29 PM EDTSevere Thunderstorm WarningINDDaviess, Greene, Knox, Lawrence, Martin46 min
Jun 15, 6:32 PM EDTFlash Flood WarningINDBrown, Clay, Greene, Lawrence, Martin, Monroe and 3 more6 hr
Jun 15, 6:45 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown45 min
Jun 15, 6:50 PM EDTSevere Thunderstorm WarningINDHendricks, Morgan, Owen, Putnam40 min
Jun 15, 6:53 PM EDTSevere Thunderstorm WarningINDBrown, Jackson, Lawrence, Martin, Monroe52 min
Jun 15, 7:04 PM EDTFlash Flood WarningINDBartholomew, Brown, Hendricks, Jackson, Johnson, Lawrence and 3 more6 hr
Jun 15, 7:14 PM EDTSevere Thunderstorm WarningINDBoone, Hamilton, Hancock, Johnson, Marion, Shelby61 min
Jun 15, 7:15 PM EDTTornado WarningINDBartholomew, Decatur, Jennings45 min
Jun 15, 7:19 PM EDTSevere Thunderstorm WarningINDBartholomew, Brown, Jackson, Lawrence41 min
Jun 15, 7:41 PM EDTFlash Flood WarningINDDecatur, Hancock, Jennings, Rush, Shelby6 hr
Jun 15, 7:50 PM EDTSevere Thunderstorm WarningINDBartholomew, Decatur, Jackson, Jennings, Shelby40 min
Jun 15, 7:56 PM EDTSevere Thunderstorm WarningINDBoone, Decatur, Delaware, Hamilton, Hancock, Henry and 3 more49 min

Nearby

Tornado Warnings in Indiana, 2010Every tornado warning in 2010Tornadoes in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.